(Closed) Going off BC

posted 7 years ago in Babies
Post # 3
Member
2586 posts
Sugar bee
  • Wedding: September 2012

for moi, a 3 week long period and a libido boost (not an ideal combo) – but other than that – no problemo

Post # 4
Member
679 posts
Busy bee
  • Wedding: November 2010

I went off the pill and ended up pregnant before I actually got my period off the pill.  I’ve been reading that it’s pretty common.  If you’re really serious about getting pregnant right away, do a little research about what your most fertile week would be and wait until that week to have sex.  I honestly didn’t think I’d get pregnant in two weeks, but here I am!

Post # 5
Member
558 posts
Busy bee
  • Wedding: June 2015 - Thorpewood

I’m going off the pill too.  Not to get pregnant, just because my body feels all out of whack because of the hormones.  Hopefully neither of us gains a ton of weight or has a disgustingly heavy flow.  🙁

Post # 6
Member
3204 posts
Sugar bee

I went off the pill because it was giving me all sorts of issues, not because I was TTC. I really didn’t notice that much of a difference except having much more painful cramps.

Post # 7
Member
643 posts
Busy bee
  • Wedding: April 2009

It wasn’t too bad for me… maybe a little more acne about 1/2 way through my cycle (when I was ovulating). The bad news is that my 2-3 day easy light period turned into a major 7-8 day ordeal, with a crazy flow on the first two or three days. No joke- the first day of my real period, I thought something might be wrong with me.. But it is what it is.

I feel SO MUCH BETTER off the pill. Although I didn’t realize it at the time, because I was on the pill for 13 years, I felt like a little fog had been lifted. And my sex drive was great (and has stayed great!). 

So although my periods are heavier, everything else is good!

And my cycles were regular right away, but don’t worry if yours aren’t… it’s pretty common for them the be a little off for a few months. GOOD LUCK!

Post # 8
Member
4385 posts
Honey bee
  • Wedding: May 2011

Ugh. I am on my second cycle off the pill and not TTC. We just use the pull-out method, so I suppose there is always a slight chance I will get pregnant but we’re ok with that. Anyhow, my first cycle was 36 days, and now I am sitting pretty at 40 days, negative pregnancy tests, no period. No other side effects though. Just more cramping when I got my period, and heavier flow, but it still only lasted 3 days.

Post # 9
Member
1993 posts
Buzzing bee
  • Wedding: May 2011

How exciting!  I am on my 4th month off BC, and I don’t want to scare you, but the first month or so was really hard for me! I had also been on it for a long time, 12ish years. I was a Hormone Tornado!  And it made me immediately gain 5 lbs that were hormonal and wouldn’t budge!  Eventually, by the third month, my weight seemed to even out.  

My dr said your body is in sleep mode the whole time you’re on bc.  It’s just on vacation.  The pills do all the work.  When you stop taking the pill, it’s out of your system in a couple of days, but you’re body is waking up from a deep sleep, or coming back from a long vacation.  It goes nuts trying to figure out what it’s supposed to be doing, and it takes a few months to get back into a rhythm.

I have read on here where some people were unaffected by it.  So hopefully you’ll be one of those!

ETA:  My skin didn’t break out at all!  If anything, I think the prenatal vitamins have helped my skin a lot!  And also, my cycles haven’t been TOO wonky/long.  I have just ovulated at different times each month, like day 10 the first month, and then day 20 this last month.  

I’m never getting on the pill again.  Because I’ll have to get off the pill again.  I don’t care if we have 100 children!  That’s how awful I felt the first month off!

 

Post # 10
Member
952 posts
Busy bee
  • Wedding: August 2010

It was hell for me. Lets see if I can remember everything that first month. Well… bloating, cramping, headaches, emotional, irritable, fatigue just to name a few. AF didn’t make an appearance until Day 42 after being consistent at 28 days for many many years.  It’s been 3 months now off the patch and symptoms have kind of subsided. My skin on the other hand, is getting way worse. Not only my face, but my neck, shoulders and back. It’s awful 🙁

I hope that doesn’t scare you but just be aware that you are coming off a drug that altered your body for many years and now your body will have to figure everything out on it’s own. It does get better though.

Post # 11
Member
1993 posts
Buzzing bee
  • Wedding: May 2011

@Lindsay05:  I wish I could “like” your post.  A lot of the things you said mirrored my experience in the first month or so off bc.  

And actually you made me realize – my face skin didn’t break out, but my back and the bottom of the back of my neck did!  I have been attributing this to starting hot yoga – which I do 4-5x a week now.  But maybe it’s the BC!

Post # 12
Member
641 posts
Busy bee
  • Wedding: November 2011

I also went off BC after several years and wound up pregnant right away.

Post # 13
Member
27 posts
Newbee
  • Wedding: May 2010

I was on BC for a long time, and when I came off of it in January, my cycles were pretty normal.  I have about a 30 day cycle now and pretty awful cramps during AF.  I will say, my skin has been TERRIBLE though.  I get a lot of pimples now, where before I barely had any.  I think it just depends on the person!

The topic ‘Going off BC’ is closed to new replies.

Find Amazing Vendors